New Jersey, 2014Flash Flooding in New Jersey, August 12 to 13, 2014
August 12 to 13, 2014 · NWS PHI · 9 events in 4 counties and zones
A slow moving warm front and a low pressure system that formed along it that enhanced the convergence brought flash flooding rains to southeastern New Jersey during the evening and overnight on the 12th. Hardest hit was Cumberland County where rainfall amounts reached as high as nine inches.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $350,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving warm front and a low pressure system that formed along it that enhanced the convergence brought flash flooding rains to southeastern New Jersey during the evening and overnight on the 12th. Hardest hit was Cumberland County where rainfall amounts reached as high as nine inches. Some homes were damaged and one injury occurred. A series of thunderstorms with very heavy rain formed and moved along a very slowly northward moving warm frontal boundary. The rain did not end until an occluded front passed through New Jersey just before sunrise on the 13th. Numerous showers and thunderstorms started during the afternoon of the 12th and the heaviest rain fell during the evening. The rain ended during the early morning on the 13th. Event precipitation totals averaged 3 to 9 inches with the highest amounts in Atlantic and Cumberland Counties. Homeowners that were affected by the flooding became eligible for disaster loans through the United States Small Business Association.
In addition to the fresh water flooding, the onshore flow combined with unusually high spring tides associated with the full moon to produce the most widespread minor tidal flooding during the evening and overnight high tide cycle on the 12th. This extended up the Delaware Bay and Delaware River. Minor tidal flooding also occurred during the evening high tide cycles on the 9th through the 11th, but the crests were lower. Minor tidal flooding also occurred with the morning high tides at Sandy Hook (Monmouth County) on the mornings of the 12th and 13th. The highest tides of the event occurred on the 12th and included 6.59 feet above mean lower low water in Atlantic City (Atlantic County), minor tidal flooding starts at 6.0 feet above mean lower low water; 7.26 feet above mean lower low water in Cape May (Cape May County), minor tidal flooding starts at 6.7 feet above mean lower low water and 7.27 feet above mean lower low water in Sandy Hook (Monmouth County), minor tidal flooding starts at 6.7 feet above mean lower low water. The tidal affected Watson Creek in Manasquan (Monmouth County) had minor flooding on the evening of the 12th also. It crested at 6.13 feet, minor flooding starts at 5.5 feet. Minor tidal flooding extended into the tidal sections of the Delaware River on the early morning of the 13th. On Reedy Island (New Castle County), the high tide reached 7.60 feet above mean lower low water. Minor tidal flooding starts at 7.2 feet above mean lower low water. In Philadelphia, the high tide reached 8.44 feet above mean lower low water. Minor tidal flooding starts at 8.2 feet above mean lower low water.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 12, 2:54 PM EST, 5 hours 21 minutes earlier.
Area forecast discussion, Aug 12, 2:54 PM EST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
354 PM EDT TUE AUG 12 2014
.SYNOPSIS...
LOW PRESSURE WAS CENTERED TO THE NORTH OF LAKE HURON THIS
AFTERNOON WITH A COLD FRONT EXTENDING SOUTHWARD TO THE UPPER OHIO
RIVER VALLEY AND THE TENNESSEE RIVER VALLEY. THE LOW IS FORECAST
TO MOVE NORTHWARD INTO WESTERN QUEBEC AND IT SHOULD PULL THE
FRONTAL BOUNDARY THROUGH OUR REGION ON WEDNESDAY MORNING. A
SECONDARY COLD FRONT IS EXPECTED TO FOLLOW ON THURSDAY. HIGH
PRESSURE FROM THE WEST IS ANTICIPATED TO BUILD ACROSS OUR REGION
FOR FRIDAY AND SATURDAY. A WEAK COLD FRONT FROM THE NORTHWEST IS
FORECAST TO ARRIVE ON SUNDAY FOLLOWED BY ANOTHER AREA OF HIGH
PRESSURE.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
OBJECTIVE ANALYSIS PLACES THE SURFACE WARM FRONT ACROSS CENTRAL
VIRGINIA WITH AN OCCLUDED FRONT STILL DRAPED NORTH TO SOUTH ACROSS
WESTERN PENNSYLVANIA. BOTH OF THESE FRONTS SHOULD MAKE IT INTO OUR
NECK OF THE WOODS LATER THIS EVENING/OVERNIGHT WITH MORE
WIDESPREAD HEAVY RAIN EXPECTED.
WATER VAPOR IMAGERY SHOWS THE EXTENT OF THE ATLANTIC MOISTURE
PLUME WITH A CONNECTION TO THE GULF OF MEXICO. DEEPENING MID-LEVEL
LOW WILL FORCE THE WARM FRONT OUT SOUTH NORTHWARD AT A QUICKER
PACE TONIGHT BEFORE THE OCCLUDING/COLD FRONT TO OUR WEST TRIES TO
OVERRUN THE WARMER AIR TO THE EAST. WEAK SURFACE WAVE, CURRENTLY
DEVELOPING ACROSS SOUTHEASTERN VIRGINIA, WILL MOVE ALONG THIS
BOUNDARY LATE TONIGHT TAPPING INTO THE MOISTURE RICH ATMOSPHERE
ACROSS OUR REGION. ROBUST DYNAMICS ALOFT, 250MB JET STREAK
PASSAGE, NEGATIVELY TILTED MID-LEVEL TROUGH, DIVERGENT-Q FIELD
WITH Q-VECTOR CONVERGENCE IN THE MID-LEVELS, ALL JUXTAPOSE ACROSS
EASTERN PENNSYLVANIA INTO NORTHERN NEW JERSEY LATE TONIGHT. PWATS
AROUND 2SD ABOVE CLIMO WILL AIDE IN PERIODS OF HEAVY RAIN AND WHEN
ANY ELEVATED INSTABILITY GETS ADDED INTO THE MIX FLOODING BECOMES
A CONCERN.
WE DID NOT ISSUE A FLASH FLOOD WATCH FOR TONIGHT AS ANTECEDENT
CONDITIONS HAVE BEEN DRY, EXCLUDING WHAT HAS ALREADY FALLEN TODAY.
FLASH FLOOD AND HEAD WATER GUIDANCE CONTINUE TO SHOW NEARLY 3
INCHES AN HOUR AND 5 INCHES IN 6 HOURS ARE NEEDED. THAT IS NOT TO
SAY THAT A FLASH FLOOD WARNING OR TWO IS NOT OUT OF THE QUESTION,
BUT WITH THE LACK OF CONVECTION EXPECTED AND QUICKER STORM MOTIONS
WE EXPECT MOSTLY NUISANCE AND POOR DRAINING FLOODING TO OCCUR.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
THE ENTIRE SYSTEM QUICKLY BEGINS TO WRAP UP AS IT MOVES TOWARDS
THE NORTHEAST AND AWAY FROM OUR REGION. THERE COULD STILL BE A FEW
STRAY SHOWERS THROUGH THE MORNING HOURS ACROSS THE NORTHERN ZONES
AS DRIER AIR WORKS IN FROM THE WEST-NORTHWEST. MID-LEVEL TROUGH
AXIS SWINGS THROUGH BY LATER IN THE AFTERNOON DURING PEAK HEATING
AND COULD TOUCH OFF A FEW MORE SHOWERS...MOSTLY NORTHERN SECTIONS.
TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL IN THE WAKE OF THE
DEPARTING SYSTEM. BLEND OF THE MET/MAV LOOKS GOOD.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
A MID LEVEL LONG WAVE TROUGH IS FORECAST TO INFLUENCE THE
NORTHEASTERN STATES INTO THE WEEKEND AS IT DRIFTS TO THE EAST.
SHORT WAVES TRAVELING IN THE CYCLONIC FLOW IN COMBINATION WITH
DAYTIME HEATING SHOULD RESULT IN THE DEVELOPMENT OF AFTERNOON
CUMULUS, ESPECIALLY ON THURSDAY AND FRIDAY. THURSDAY'S SHORT WAVE
IS EXPECTED TO BRING SCATTERED TO ISOLATED RAIN SHOWERS DURING THE
AFTERNOON AND EARLY EVENING ALONG WITH A REINFORCING SHOT OF
RELATIVELY COOL AND DRY AIR IN ITS WAKE. SURFACE HIGH PRESSURE IS
ANTICIPATED TO KEEP BOTH FRIDAY AND SATURDAY FREE OF
PRECIPITATION.
ANOTHER MID LEVEL SHORT WAVE ON SUNDAY IS FORECAST TO BE
ACCOMPANIED BY A WEAK SURFACE COLD FRONT. MOISTURE IS EXPECTED TO
INCREASE A BIT AT THAT TIME AND WE HAVE INCLUDED A CHANCE FOR
MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS. HOWEVER, ALL LOCATIONS
SHOULD NOT BE IMPACTED AND THE DURATION OF ANY PRECIPITATION WILL
LIKELY BE LIMITED.
RIDGING ALOFT AND WEAK SURFACE HIGH PRESSURE ARE EXPECTED TO
BRING FAIR WEATHER CONDITIONS FOR MONDAY. THE GUIDANCE IS NOW
TRENDING TOWARD ANOTHER MID LEVEL TROUGH OVER THE GREAT LAKES
EARLY IN THE NEW WEEK ALONG WITH THE POTENTIAL FOR SOME
PRECIPITATION HERE ON TUESDAY.
TEMPERATURES ARE EXPECTED TO BE A BIT BELOW NORMAL ON THURSDAY,
FRIDAY AND SATURDAY, AND NEAR NORMAL ON SUNDAY, MONDAY AND
TUESDAY.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
THIS AFTERNOON - EVENING...VFR TO MVFR IN HEAVY RAIN. LOWER
CONFIDENCE ON THE PERSISTENCE OF MVFR CIGS BUT RESTRICTIONS WILL
STILL APPLY TO VSBYS. USED MOSTLY TEMPO GROUPS FOR RAIN INDUCED
MVFR CONDITIONS THROUGH THE AFTERNOON, THEREAFTER A BETTER CHANCE
OF WIDESPREAD MVFR CONDITIONS. SOUTHEAST WINDS REMAIN ELEVATED
AROUND 10-12 KNOTS WITH GUSTS UPWARDS OF 20 KNOTS THROUGH LATE
THIS EVENING.
TONIGHT...MOSTLY MVFR. PERIODS OF VERY HEAVY RAIN EXPECTED LATE
TONIGHT CAPABLE OF PRODUCING IFR OR LOWER VSBYS. WIND GUSTS DROP
OFF BUT SUSTAINED 8-10 KNOTS OF SOUTHEAST WINDS BACKING TOWARDS
THE SOUTH AND THEN SOUTHWEST.
WEDNESDAY...IMPROVING TO VFR. LINGERING MVFR CIGS AND SCATTERED
SHOWERS DECREASE FROM FROM SOUTHWEST TO NORTHEAST. WINDS BACK MORE
TOWARDS THE WEST AROUND 10 TO 12 KNOTS.
OUTLOOK...
WEDNESDAY NIGHT...MAINLY VFR.
THURSDAY...MAINLY VFR WITH A CHANCE OF AFTERNOON SHOWERS.
THURSDAY NIGHT THROUGH SATURDAY NIGHT...MAINLY VFR.
SUNDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.
&&
.MARINE...
WE CONTINUE THE SCA ACROSS ALL OUR WATERS THROUGH THE EVENING AND
THEN JUST THE OCEAN FRONT FROM LATE TONIGHT THROUGH WEDNESDAY.
SOUTHEAST WINDS WILL CONTINUE TO GUST AROUND 25 KNOTS THIS
AFTERNOON AND EVENING BEFORE DIMINISHING, BUT NOT DROPPING OFF.
SEAS WILL CONTINUE TO CLIMB UPWARDS OF 6 TO 7 FEET LATE TONIGHT AS
A WEAK SURFACE LOW PRESSURE SYSTEM PASSES THROUGH THE DELMARVA
REGION. WINDS BACK FROM THE SOUTHEAST TOWARD THE SOUTHWEST AND
ULTIMATELY TO THE WEST BY THIS TIME TOMORROW AFTERNOON.
OUTLOOK...
WEDNESDAY NIGHT...A SMALL CRAFT ADVISORY IS IN EFFECT FOR OUR
OCEAN WATERS FROM LITTLE EGG INLET SOUTHWARD. ALSO, SMALL CRAFT
ADVISORY WIND GUSTS FROM THE NORTHWEST ARE POSSIBLE ON DELAWARE
BAY AND AN ADVISORY MAY BE ISSUED THERE AFTER THE CURRENT ADVISORY
EXPIRES.
THURSDAY THROUGH SUNDAY...NO MARINE HEADLINES ARE ANTICIPATED.
&&
.TIDES/COASTAL FLOODING...
FALLING PRESSURES AND CONTINUING SOUTHEAST SURFACE FLOW SHOULD
MAINTAIN THE POTENTIAL FOR AT LEAST SOME MINOR TIDAL FLOODING
AROUND THE TIME OF HIGH TIDE THIS EVENING OR OVERNIGHT. THE
SUSTAINED SOUTHEAST FLOW CAN ESPECIALLY AFFECT THE UPPER DELAWARE
BAY AND LOWER TIDAL DELAWARE RIVER. RUNOFF FROM HEAVY RAIN MAY
ALSO CONTRIBUTE TO FLOODING IN SOME AREAS. THE ETSS AND ESTOF
GUIDANCE ARE BOTH INDICATING HIGH TIDE LEVELS A FEW TENTHS OF A
FOOT ABOVE OUR MINOR TIDAL FLOOD THRESHOLDS. AS A RESULT WE HAVE
DECIDED TO ISSUE A COASTAL FLOOD ADVISORY FOR OUR ATLANTIC COASTAL
COUNTIES AND FOR COUNTIES FARTHER INLAND ALONG THE DELAWARE BAY
AND RIVER. THE ADVISORY IS BROKEN INTO TWO SEGMENTS BECAUSE OF THE
TIMING DIFFERENCE IN HIGH TIDES FROM THE OCEAN VERSUS FARTHER
INLAND.
&&
.RIP CURRENTS...
DESPITE A DECREASED WAVE PERIOD TODAY, AN EAST TO SOUTHEAST WIND
WILL INCREASE TO 15-25 MPH AND SEAS IN THE SURF ZONE WILL BE 3-5
FEET. AS A RESULT, THERE IS A MODERATE RISK OF DANGEROUS RIP
CURRENTS THROUGH TONIGHT FOR BOTH THE NEW JERSEY AND DELAWARE
BEACHES.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...COASTAL FLOOD ADVISORY FROM 11 PM THIS EVENING TO 5 AM EDT
WEDNESDAY FOR PAZ070-071.
NJ...COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO 2 AM EDT
WEDNESDAY FOR NJZ013-014-020-022>027.
COASTAL FLOOD ADVISORY FROM 11 PM THIS EVENING TO 5 AM EDT
WEDNESDAY FOR NJZ016>018-021.
DE...COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO 2 AM EDT
WEDNESDAY FOR DEZ003-004.
COASTAL FLOOD ADVISORY FROM 11 PM THIS EVENING TO 5 AM EDT
WEDNESDAY FOR DEZ001-002.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ452>455.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT WEDNESDAY FOR ANZ450-451.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR ANZ430-
431.
&&
SYNOPSIS...IOVINO
NEAR TERM...HEAVENER
SHORT TERM...HEAVENER
LONG TERM...IOVINO
AVIATION...IOVINO/HEAVENER
MARINE...IOVINO/HEAVENER
TIDES/COASTAL FLOODING...AMC
RIP CURRENTS...HEAVENERHazardous weather outlook, Aug 12, 3:04 PM EST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
404 PM EDT TUE AUG 12 2014
NJZ001-007>010-012-015-019-PAZ054-055-060>062-103>106-132015-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-
NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
404 PM EDT TUE AUG 12 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PERIODS OF HEAVY RAIN WILL LIKELY CAUSE ROADWAY FLOODING AND
FLOODING IN AREAS OF POOR DRAINAGE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ013-020-022-023-027-132015-
WESTERN MONMOUTH-OCEAN-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
404 PM EDT TUE AUG 12 2014
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM
EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
PERIODS OF HEAVY RAIN WILL LIKELY CAUSE ROADWAY FLOODING AND
FLOODING IN AREAS OF POOR DRAINAGE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ018-PAZ071-132015-
CAMDEN-PHILADELPHIA-
404 PM EDT TUE AUG 12 2014
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 AM
EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
PERIODS OF HEAVY RAIN WILL LIKELY CAUSE ROADWAY FLOODING AND
FLOODING IN AREAS OF POOR DRAINAGE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001-002-NJZ016-017-021-PAZ070-132015-
NEW CASTLE-KENT-SALEM-GLOUCESTER-CUMBERLAND-DELAWARE-
404 PM EDT TUE AUG 12 2014
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 AM
EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
PERIODS OF HEAVY RAIN WILL LIKELY CAUSE ROADWAY FLOODING AND
FLOODING IN AREAS OF POOR DRAINAGE.
THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ008-012-015-019-020-PAZ101-102-132015-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-WESTERN CHESTER-
EASTERN CHESTER-
404 PM EDT TUE AUG 12 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PERIODS OF HEAVY RAIN WILL LIKELY CAUSE ROADWAY FLOODING AND
FLOODING IN AREAS OF POOR DRAINAGE.
THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ003-132015-
INLAND SUSSEX-
404 PM EDT TUE AUG 12 2014
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM
EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
PERIODS OF HEAVY RAIN WILL LIKELY CAUSE ROADWAY FLOODING AND
FLOODING IN AREAS OF POOR DRAINAGE.
THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ004-NJZ014-024>026-132015-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
404 PM EDT TUE AUG 12 2014
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM
EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
PERIODS OF HEAVY RAIN WILL LIKELY CAUSE ROADWAY FLOODING AND
FLOODING IN AREAS OF POOR DRAINAGE.
THERE IS A MODERATE RISK OF RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-132015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
404 PM EDT TUE AUG 12 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ450>455-132015-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
404 PM EDT TUE AUG 12 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 12, 7:39 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
839 PM EDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD CHESTERTOWN 39.22N 76.07W
08/12/2014 KENT MD 911 CALL CENTER
NUMEROUS ROADS CLOSED IN CHESTERTOWN
&&
EVENT NUMBER PHI1400625
JRKLocal storm report, Aug 12, 7:41 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
841 PM EDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD ROCK HALL 39.14N 76.24W
08/12/2014 KENT MD 911 CALL CENTER
NUMEROUS ROADS CLOSED DUE TO FLOODING IN ROCK HALL
&&
EVENT NUMBER PHI1400626
JRKLocal storm report, Aug 12, 7:43 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
843 PM EDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD 1 SSE ROCK HALL 39.13N 76.23W
08/12/2014 KENT MD 911 CALL CENTER
NUMEROUS ROADS CLOSED DUE TO FLOODING IN ROCK HALL
&&
CORRECTED LOCATION
EVENT NUMBER PHI1400626
JRKLocal storm report, Aug 12, 8:07 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
907 PM EDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM FLASH FLOOD GRASONVILLE 38.96N 76.21W
08/12/2014 QUEEN ANNE'S MD 911 CALL CENTER
6 ONGOING WATER RESCUES REPORTED IN GRASONVILLE.
SEVERAL HOMES REPORTED DAMAGE FROM FLOODING.
&&
EVENT NUMBER PHI1400627
JRKLocal storm report, Aug 12, 8:13 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
913 PM EDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HEAVY RAIN ROCK HALL 39.14N 76.24W
08/12/2014 M4.60 INCH KENT MD SOCIAL MEDIA
&&
EVENT NUMBER PHI1400628
JRKLocal storm report, Aug 12, 8:14 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
914 PM EDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM FLASH FLOOD QUEENSTOWN 38.99N 76.16W
08/12/2014 QUEEN ANNE'S MD 911 CALL CENTER
TWO ONGOING WATER RESCUES REPORTED IN QUEENSTOWN
&&
EVENT NUMBER PHI1400629
JRKFlash Flood, Cumberland
- When
- August 12, 8:15 PM EST to August 13, 1:30 AM EST
- Where
- Cumberland County, 1.31 mi N of (Miv)millville Muni to 0.9 mi NNW of Millville
- Cause
- Heavy Rain
- Injuries
- 1 direct, 0 indirect
- Property damage
- $250,000
- Reported by
- 911 Call Center
- Coordinates
- 39.389, -75.070
Thunderstorms with torrential downpours caused creek and poor drainage flash flooding in Millville. Hardest hit were homes along Rhonda Drive near the White Marsh Run. Three homes suffered collapsed basement walls. One woman was injured when the basement walls collapsed and she became trapped. The high water mark on some homes reached two feet above their ground level and evacuations occurred. Elsewhere in Millville, numerous vehicles were stranded along New Jersey State Route 47.
Event precipitation totals included 8.94 inches in Millville, 8.60 inches in Newport, 6.51 inches in Vineland, 5.43 inches in Fairfield Township, 4.62 inches in Upper Deerfield and 4.51 inches in Bridgeton.
Flash Flood, Cumberland
- When
- August 12, 8:45 PM EST to August 13, 12:00 AM EST
- Where
- Cumberland County, 3.45 mi S of Dividing Creek to 1.61 mi NNW of Fortescue
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 39.220, -75.100
Thunderstorms with torrential downpours caused small stream and poor drainage flash flooding in Downe and Commercial Townships. Doppler Radar storm total estimates reached 7 inches. Actual event precipitation totals included 8.94 inches in Millville, 8.60 inches in Newport, 6.51 inches in Vineland, 5.43 inches in Fairfield Township, 4.62 inches in Upper Deerfield and 4.51 inches in Bridgeton.
Flash Flood, Cumberland
- When
- August 12, 9:35 PM EST to August 13, 1:30 AM EST
- Where
- Cumberland County, 2.32 mi ESE of South Vineland to 1 mi WSW of Vineland
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.443, -74.988
Thunderstorms with torrential downpours caused flash flooding within Vineland. Flooded roadways included New Jersey State Route 47. There were several vehicle rescues from flooded roadways. Event precipitation totals included 8.94 inches in Millville, 8.60 inches in Newport, 6.51 inches in Vineland, 5.43 inches in Fairfield Township, 4.62 inches in Upper Deerfield and 4.51 inches in Bridgeton.
Flash Flood, Atlantic
- When
- August 12, 10:05 PM EST to August 13, 1:30 AM EST
- Where
- Atlantic County, 0.57 mi E of Cardiff to 0.57 mi ESE of Cardiff
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.418, -74.590
Thunderstorms with torrential downpours caused flash flooding in Egg Harbor Township. Franklin Avenue near the headwaters of the Cedar Branch was flooded and closed. Event precipitation totals in Atlantic County included 6.79 inches in Buena Vista Township, 6.17 inches in Estell Manor, 5.58 inches at the Atlantic City International Airport, 5.55 inches in Egg Harbor City, 4.78 inches in Mays Landing, 4.14 inches in Mullica Township, 3.89 inches in Egg Harbor Township, 3.47 inches in Hammonton and 2.54 inches in Margate City.
Flash Flood, Atlantic
- When
- August 12, 10:15 PM EST to August 13, 1:30 AM EST
- Where
- Atlantic County, 0.87 mi NW of Dorothy to 0.87 mi NW of Laureldale
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 39.430, -74.840
Thunderstorms with torrential downpours caused flash flooding in Buena Vista and nearby parts of Hamilton Township. Doppler Radar storm total estimates reached around 6.5 inches. Actual event precipitation totals in Atlantic County included 6.79 inches in Buena Vista Township, 6.17 inches in Estell Manor, 5.58 inches at the Atlantic City International Airport, 5.55 inches in Egg Harbor City, 4.78 inches in Mays Landing, 4.14 inches in Mullica Township, 3.89 inches in Egg Harbor Township, 3.47 inches in Hammonton and 2.54 inches in Margate City.
Flash Flood, Atlantic
- When
- August 12, 10:30 PM EST to August 13, 1:30 AM EST
- Where
- Atlantic County, 1.42 mi NE of Mc Kee City to 0.38 mi NNE of Laureldale
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.467, -74.655
Thunderstorms with torrential downpours caused flash flooding in Hamilton Township. Both the Black Horse Pike (U.S Route 322) and Cologne Avenue were closed due to high water. Event precipitation totals in Atlantic County included 6.79 inches in Buena Vista Township, 6.17 inches in Estell Manor, 5.58 inches at the Atlantic City International Airport, 5.55 inches in Egg Harbor City, 4.78 inches in Mays Landing, 4.14 inches in Mullica Township, 3.89 inches in Egg Harbor Township, 3.47 inches in Hammonton and 2.54 inches in Margate City.
Flash Flood, Atlantic
- When
- August 12, 10:30 PM EST to August 13, 1:30 AM EST
- Where
- Atlantic County, Cologne to 1.6 mi SE of Weekstown
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 39.500, -74.630
Thunderstorms with torrential downpours caused flash flooding in Galloway Township. Doppler Radar storm total estimates nearly reached 6.5 inches. Actual event precipitation totals in Atlantic County included 6.79 inches in Buena Vista Township, 6.17 inches in Estell Manor, 5.58 inches at the Atlantic City International Airport, 5.55 inches in Egg Harbor City, 4.78 inches in Mays Landing, 4.14 inches in Mullica Township, 3.89 inches in Egg Harbor Township, 3.47 inches in Hammonton and 2.54 inches in Margate City.
Flash Flood, Ocean
- When
- August 13, 12:30 AM EST to 3:30 AM EST
- Where
- Ocean County, 0.88 mi SE of Pt Pleasant Beach to 1.74 mi E of Laurelton
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- 911 Call Center
- Coordinates
- 40.091, -74.038
Thunderstorms with torrential downpours caused flash flooding in eastern Ocean County. Doppler Radar storm total estimates reached 9 inches. In Stafford Township, several vehicles were stranded in high water on New Jersey State Route 72. Also in the township, an oil tanker was stuck on a washed out section of New Jersey State Route 72 in the bridge construction area. In Seaside Park, New Jersey State Route 35 was closed north of 5th Avenue. In Point Pleasant, many roadways were flooded, up to two feet deep. Flooding affected the New Jersey Transit Commuter Coast Line Depot in Bay Head. Crews could not access the trains. Buses honored train tickets along the line on the 13th.
Actual precipitation event totals included 8.35 inches in Lacey Township, 7.50 inches in Little Egg Harbor Township, 7.24 inches in Stafford Township, 6.55 inches in Lavallette, 6.02 inches in Point Pleasant, 5.87 inches in Brick Township, 5.43 inches in Berkeley Township, 4.59 inches in Seaside Heights, 4.39 inches in Toms River, 4.02 inches in Lakewood and 2.51 inches in Jackson Township.
Flash Flood, Monmouth
- When
- August 13, 1:00 AM EST to 3:00 AM EST
- Where
- Monmouth County, 1.04 mi E of Allenhurst to 0.74 mi NNE of Deal
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.252, -74.001
Thunderstorms with torrential downpours caused flash flooding in Deal. Numerous roadways were flooded. Both Norwood Avenue (New Jersey State Route 71) were flooded and impassable near the Poplar Brook. Heavy rain did cause additional poor drainage flooding in eastern Monmouth County. Event precipitation totals included 5.91 inches in Manasquan, 4.94 inches in Wall Township, 4.76 inches in Neptune City, 4.59 inches in Belmar, 4.56 inches in Sea Girt, 4.25 inches in Long Branch, 3.98 inches in Eatontown, 3.84 inches in Ocean Township and 3.12 inches in Howell Township.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Oregon, August 12, 20141 death · 1 injured · 1 event
- Flash Flooding and Flooding in Maryland, August 12 to 13, 2014$4.8 million · 31 events
- Flash Flooding and Flood in North Carolina, August 12 to 13, 2014$2.5 million · 50 kt wind · 10 events
- Flash Flooding and Flood in Arizona, August 12 to 13, 2014$2.3 million · 7 events
- Flash Flooding and Damaging Wind in California, August 12 to 13, 20141 injured · $1.0 million · 65 kt wind · 7 events
- Debris Flows and Dust Storm in Washington, August 12, 2014$449,000 · 52 kt wind · 12 events
- Flash Flooding in Maryland, August 12 to 13, 2014$500,000 · 6 events
- Flood and Damaging Winds in Pennsylvania, August 12, 2014$110,000 · 50 kt wind · 22 events
- Flash Flooding in New York, August 12, 2014$125,000 · 3 events
- Flash Flooding and Damaging Winds in Arizona, August 12, 2014$23,000 · 52 kt wind · 6 events
- Damaging Winds in Arizona, August 12, 2014$20,000 · 61 kt wind · 4 events
- Damaging Winds and Lightning Strike in Idaho, August 12, 2014$17,000 · 52 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 540681, 540694, 540693, 540703, 540718, 540717, 540720, 540723, 540696.